Alert archive / Georgia / Special Weather Statements in 2024
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 30, 2024, 1:21 PM EDT for Wilkinson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2024, 1:21 PM EDT (17:21 UTC)
- Expired
- Aug 30, 2024, 1:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 29 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WWUS82 KFFC 301721
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
121 PM EDT Fri Aug 30 2024
GAZ084-301745-
Wilkinson GA-
121 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of east central
Wilkinson County through 145 PM EDT...
At 121 PM EDT, a strong thunderstorm was over Toomsboro, or near
Irwinton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Irwinton, McIntyre, and Toomsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3285 8301 3271 8301 3271 8319 3284 8318
TIME...MOT...LOC 1721Z 091DEG 3KT 3279 8310
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 30, 10:43 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 30, 10:43 AM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1043 AM EDT Fri Aug 30 2024 .UPDATE... Issued at 943 AM EDT Fri Aug 30 2024 Lee trough remains across northern GA today. Diurnal convection is expected again today, mainly focusing along the trough. Atmos is slightly more conducive to stronger convection today, with some isolated severe thunderstorms possible. There is plenty of available surface instability (it' summer) and mid level lapse rates are slightly steeper than yesterday. DCAPE values were slightly higher yesterday, but are still around 1000 J/kg for the afternoon. Wet microburst actvity will be likely according to modified soundings. && .SHORT TERM... (Today through Saturday) Issued at 416 AM EDT Fri Aug 30 2024 A broad ridge is expected to remain in place over the eastern CONUS throughout the day. Weak mid-level and upper level flow are expected across the region today, as a result. With surface high pressure associated with the ridge centered near the northeast Atlantic coast, lee troughing continues to extend into portions of north and east Georgia. High temperatures this afternoon are expected to rise into the mid 90s across the majority of the forecast area. Dewpoints in the low 70s this afternoon will contribute to heat indices over 100, but not quite reaching Heat Advisory criteria. This combination will also contribute to ample diurnal instability. In the peak heating hours, SBCAPE values could increase to between 2500-3000 J/kg. Thunderstorm coverage will begin to increase in the early afternoon hours. In the mid to late afternoon, chance PoPs are forecast in north Georgia and mainly slight chance PoPs are forecast in central Georgia. Rain chances are anticipated to be locally higher in the higher elevations of far northeast Georgia. Furthermore, precipitable water values are anticipated to range from 1.6 to 1.8 inches, which could lead to heavy rain with any stronger storms that develop. Precipitation loading in downdrafts could also lead to damaging wind gusts in stronger storms that occur. Rain chances will gradually diminish after sunset. Overnight, the ridge axis will begin to move away to the east as a trough digs into the Great Lakes and Ohio River Valley. A surface cold front associated with the trough will advance through the Tennessee Valley and towards north Georgia over the course of the day on Saturday. After Saturday morning starts out with low temperatures in the low 70s, highs will rise into the low to mid 90s. With increased cloud coverage, high temperatures will be a couple of degrees cooler than today. Low-end likely PoPs are expected across the far northern tier on Saturday afternoon, in the closest vicinity to the advancing front. Precipitation chances will be progressively lower further south. King && .LONG TERM... (Saturday night through Thursday) Issued at 416 AM EDT Fri Aug 30 2024 Looking at the longterm beginning on Sunday, we're continuing a period of increased moisture. Like the previous forecast discussion mentioned models are indicating that the front that enters north Georgia Saturday will stall out over north Georgia. It could move further southward but the cold front overall loses it's synoptic forcing as the parent low moves northward into northern Quebec. This stalled front will become our focus for increased showers and thunderstorms through the beginning of next week. CAPE values are not overly impressive (800-1000 J/kg) but they are still enough to cause strong thunderstorms for the area along this boundary in north Georgia. Into Tuesday and Wednesday models are indicating a flattening of the overall troughing that was affecting our area as high pressure develops to our west over the four corners and the Bermuda high sets in to our east. During this semi zonal pattern expecting short wave troughs to move through the pattern which will ultimately increase our rain chances for the afternoon in evenings. With this will also come increased cloud cover. This increased cloud cover and rainfall will lead to temperatures dipping into the upper 70s to low 80s for highs for much of the area by Wednesday into Thursday and lows in the low to mid 60s across the area going into next weekend. PWATs at or just above 2" are possible for central Georgia into the middle to end of next week which will mean any showers and thunderstorms will be efficient rainfall producers so keeping an eye on that although current 7 day totals are only at ~1.25" to ~2" in the N GA mountains. Hernandez && .AVIATION... (12Z TAFS) Issued at 644 AM EDT Fri Aug 30 2024 Primarily VFR conditions are in place across north and central Georgia, with the exception of a few locations with patchy fog, as the morning begins. A scattered cu field between 040-050 is forecast to develop by the late morning and persist through the afternoon. Scattered SHRA/TSRA is expected across north Georgia this afternoon, with lower chances to the south of the I-85 corridor. As such, a TEMPO for TSRA has been introduced between 19-23Z at the ATL metro sites. Winds will be primarily SE to S today at 4-7 kts, although they could briefly shift to SW for a couple of hours in the late morning. Winds will diminish after sunset, becoming light and variable overnight. //ATL Confidence...12Z Update... Low to medium confidence on the potential for brief wind shift to SW in the late morning. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 70 93 70 93 / 20 20 10 30 Atlanta 72 93 72 93 / 30 30 10 40 Blairsville 65 85 65 83 / 40 60 20 70 Cartersville 71 93 70 93 / 30 40 10 50 Columbus 73 96 73 96 / 20 20 10 20 Gainesville 70 90 70 91 / 30 30 10 40 Macon 71 94 70 95 / 10 10 0 10 Rome 70 93 70 91 / 30 50 20 60 Peachtree City 70 93 70 93 / 20 20 10 30 Vidalia 72 93 71 94 / 10 10 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....Hernandez AVIATION...King
Hazardous weather outlook, Aug 30, 4:25 AM EDT, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 425 AM EDT Fri Aug 30 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 425 AM EDT Fri Aug 30 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected this afternoon into evening. Some storms could become strong to severe with the main threats being strong to damaging wind gusts and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms are expected every evening through Thursday with the main threats being gusty winds, heavy rainfall and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 30, 1:18 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
118 PM EDT Fri Aug 30 2024
GAZ072-073-083-084-301745-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
118 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of northwestern
Wilkinson, southwestern Baldwin, north central Twiggs and
southeastern Jones Counties through 145 PM EDT...
At 118 PM EDT, a strong thunderstorm was over Gordon, or 12 miles
southeast of Gray. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gordon, Ivey, Mountain Springs, Greenberry Crossroads, and Coopers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3281 8345 3294 8349 3302 8331 3288 8325
TIME...MOT...LOC 1718Z 244DEG 3KT 3289 8338
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 30, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
121 PM EDT Fri Aug 30 2024
GAZ084-301745-
Wilkinson GA-
121 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of east central
Wilkinson County through 145 PM EDT...
At 121 PM EDT, a strong thunderstorm was over Toomsboro, or near
Irwinton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Irwinton, McIntyre, and Toomsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3285 8301 3271 8301 3271 8319 3284 8318
TIME...MOT...LOC 1721Z 091DEG 3KT 3279 8310
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:04 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Aug 29, 8:06 PM EDT | Special Weather Statement | FFC | Heard | 24 min |
| Aug 29, 8:26 PM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Aug 29, 8:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Aug 29, 8:43 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Fulton | 47 min |
| Aug 29, 9:05 PM EDT | Special Weather Statement | FFC | Cherokee | 25 min |
| Aug 29, 9:13 PM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Aug 29, 9:36 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Aug 29, 9:50 PM EDT | Special Weather Statement | FFC | Bartow | 25 min |
| Aug 29, 10:15 PM EDT | Special Weather Statement | FFC | Bartow | 30 min |
| Aug 29, 10:45 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
| Aug 30, 1:18 PM EDT | Special Weather Statement | FFC | Baldwin | 27 min |
| Aug 30, 1:30 PM EDT | Special Weather Statement | FFC | Crawford | 30 min |
| Aug 30, 1:32 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 28 min |
| Aug 30, 1:40 PM EDT | Special Weather Statement | FFC | Jones | 35 min |
| Aug 30, 1:43 PM EDT | Special Weather Statement | FFC | Murray | 32 min |
| Aug 30, 1:44 PM EDT | Special Weather Statement | FFC | Lumpkin | 31 min |
| Aug 30, 1:59 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Aug 30, 2:15 PM EDT | Special Weather Statement | FFC | Jones | 30 min |
| Aug 30, 2:20 PM EDT | Special Weather Statement | FFC | Taliaferro | 25 min |
| Aug 30, 2:34 PM EDT | Special Weather Statement | FFC | Greene | 26 min |
| Aug 30, 2:36 PM EDT | Special Weather Statement | FFC | Lumpkin | 24 min |
| Aug 30, 2:38 PM EDT | Special Weather Statement | FFC | Dawson | 37 min |
| Aug 30, 2:47 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| Aug 30, 2:50 PM EDT | Special Weather Statement | FFC | Greene | 25 min |
| Aug 30, 2:53 PM EDT | Special Weather Statement | FFC | White | 37 min |
| Aug 30, 3:01 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Pickens | 44 min |
| Aug 30, 3:05 PM EDT | Special Weather Statement | FFC | Putnam | 25 min |
| Aug 30, 3:17 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 43 min |
| Aug 30, 3:18 PM EDT | Special Weather Statement | FFC | Gilmer | 27 min |
| Aug 30, 3:23 PM EDT | Special Weather Statement | FFC | Butts | 37 min |
| Aug 30, 3:27 PM EDT | Special Weather Statement | FFC | Dooly | 33 min |
| Aug 30, 3:34 PM EDT | Special Weather Statement | FFC | Warren | 26 min |
| Aug 30, 3:36 PM EDT | Special Weather Statement | FFC | Butts | 24 min |
| Aug 30, 3:42 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| Aug 30, 3:45 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| Aug 30, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 38 min |
| Aug 30, 4:01 PM EDT | Special Weather Statement | FFC | Warren | 29 min |
| Aug 30, 4:12 PM EDT | Special Weather Statement | FFC | Bartow | 33 min |
| Aug 30, 4:13 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Aug 30, 4:15 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| Aug 30, 4:18 PM EDT | Special Weather Statement | FFC | Meriwether | 27 min |
| Aug 30, 4:34 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Aug 30, 4:34 PM EDT | Special Weather Statement | FFC | Schley | 26 min |
| Aug 30, 4:36 PM EDT | Special Weather Statement | FFC | Gordon | 24 min |
| Aug 30, 4:39 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Aug 30, 4:44 PM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Aug 30, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 40 min |
| Aug 30, 4:52 PM EDT | Special Weather Statement | FFC | Bartow | 38 min |
| Aug 30, 4:56 PM EDT | Special Weather Statement | FFC | Rockdale | 34 min |
| Aug 30, 5:02 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Aug 30, 5:03 PM EDT | Special Weather Statement | FFC | Chattooga | 27 min |
| Aug 30, 5:04 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Aug 30, 5:09 PM EDT | Special Weather Statement | FFC | DeKalb | 36 min |
| Aug 30, 5:10 PM EDT | Special Weather Statement | FFC | Jackson | 35 min |
| Aug 30, 5:16 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Aug 30, 5:19 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Aug 30, 5:21 PM EDT | Special Weather Statement | FFC | Banks | 24 min |
| Aug 30, 5:27 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Aug 30, 5:32 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Aug 30, 5:36 PM EDT | Special Weather Statement | FFC | Walker | 24 min |
| Aug 30, 5:42 PM EDT | Special Weather Statement | FFC | Fulton | 33 min |
| Aug 30, 5:53 PM EDT | Special Weather Statement | FFC | Douglas | 37 min |
| Aug 30, 6:02 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Aug 30, 6:06 PM EDT | Special Weather Statement | FFC | Muscogee | 24 min |
| Aug 30, 6:29 PM EDT | Special Weather Statement | FFC | Douglas | 31 min |
| Aug 30, 6:30 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
Nearby
Special Weather Statements in Georgia, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.